Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 1, 2019, 7:42 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2019, 7:42 PM CDT (00:42 UTC)
- Expired
- May 1, 2019, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
644
WGUS54 KTSA 020042
FFWTSA
OKC077-079-121-127-020345-
/O.NEW.KTSA.FF.W.0009.190502T0042Z-190502T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
742 PM CDT Wed May 1 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Pushmataha County in southeastern Oklahoma...
Latimer County in southeastern Oklahoma...
Southwestern Le Flore County in southeastern Oklahoma...
Southern Pittsburg County in southeastern Oklahoma...
* Until 1045 PM CDT.
* At 741 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Mcalester... Wilburton...
Antlers... Clayton...
Hartshorne... Krebs...
Talihina... Kiowa...
Savanna... Red Oak...
Fanshawe... Rattan...
Alderson... Albion...
Ashland... Snow...
Haywood... Clayton Lake State Park...
Damon... Moyers...
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3468 9589 3468 9609 3489 9609 3501 9490
3451 9491 3450 9505 3425 9505 3424 9515
3416 9515 3416 9578
$$1 follow-up statement
481
WGUS74 KTSA 020213
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
913 PM CDT Wed May 1 2019
OKC077-079-121-127-020345-
/O.CON.KTSA.FF.W.0009.000000T0000Z-190502T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha OK-Latimer OK-Le Flore OK-Pittsburg OK-
913 PM CDT Wed May 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
PUSHMATAHA...LATIMER...SOUTHWESTERN LE FLORE AND SOUTHERN PITTSBURG
COUNTIES...
At 911 PM CDT, Doppler radar indicated an area of moderate rain
continues across the warned area, where thunderstorms caused heavy
rainfall earlier this evening. Radar estimates that 1 to 3 inches of
rain have fallen.
Some locations that may experience flooding include...
Mcalester... Wilburton...
Antlers... Clayton...
Hartshorne... Krebs...
Talihina... Kiowa...
Savanna... Red Oak...
Fanshawe... Rattan...
Alderson... Albion...
Ashland... Snow...
Haywood... Clayton Lake State Park...
Damon... Moyers...
Although the heaviest rain has shifted east of the warned area, a
Additional rainfall amounts of up to one inch are possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3468 9589 3468 9609 3489 9609 3501 9490
3451 9491 3450 9505 3425 9505 3424 9515
3416 9515 3416 9578
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:43 PM CDT, 59 minutes earlier.
Area forecast discussion, May 1, 6:43 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
643 PM CDT Wed May 1 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ceilings will vary from VFR to MVFR overnight tonight. A complex
of showers and thunderstorms this evening is most likely to affect
KFSM. MVFR ceilings will prevail at all sites Thursday, with
another complex of showers and storms likely to affect all sites
from late tonight until around midday Thursday.
&&
.PREV DISCUSSION... /Issued 318 PM CDT Wed May 1 2019/
DISCUSSION...
Currently keeping a close eye on the clusters of strong/severe
thunderstorms ongoing across south central OK. This activity has
developing in an area of very unstable air just ahead of a surface
front draped from southwest OK into north central OK. Available
instability drops off significantly across eastern OK, so the
storms have shown signs of weakening and becoming less organized
at they move rather slowly north and northeast. This is also
supported by recent HRRR output. Still not out of the question to
see a few storms move into parts of the area this evening, with
the best potential of any severe storms being across parts of far
southeast OK.
Short term guidance also suggests that additional
showers/thunderstorms may develop overnight near the frontal
boundary across northeast OK, with the activity shifting east
into northwest AR later tonight. Southwesterly low/mid level flow
could encourage some training of storms, so have opted to expand
the flash flood watch through the night for the entire forecast
area. Most locations saw around 2"-4" inches of rain from
yesterdays convection (with locally higher amounts of 4"-6") any
additional rainfall could result in further flooding.
Precipitation will gradually shift east and southeast by Thursday
afternoon.
By Friday, another upper wave will move from the Rockies into the
Plains by the afternoon. Chances of showers/storms will continue,
with the atmosphere remaining uncapped/weakly unstable and moist
(PWATs around 1.5"). Took a broadbrush approach for PoPs by
Friday, although these numbers may tick upward with subsequent
forecasts.
Aside from some early rain chances Saturday, the weekend is
looking mostly dry at this time. The patter becomes a bit more
active next week, with storm chances returning by Tue/Wed as
surface boundary potentially nudges into the region.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011-019-020-029.
&&
AVIATION.....05Hazardous weather outlook, May 1, 4:53 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Wed May 1 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Wed May 1 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Extreme Southeastern Oklahoma.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After 6 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After 6 PM.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After 6 PM.
DISCUSSION...
Strong to severe thunderstorms have developed over south-central
Oklahoma this afternoon, and these storms may build to the east
during the early evening, affecting areas mainly south of
Interstate 40. These storms will be moving into a less favorable
environment for severe weather as they move east, however wind
fields continue to support some severe threat across southeast
Oklahoma, mainly in the form of large hail. At this time the
tornado threat appears to be minimal and confined to areas close
to the Red River.
Additional thunderstorms are expected to develop along a frontal
boundary to the northwest later tonight and move across the area
overnight. These storms will pose a limited threat of large hail
and damaging winds.
Given the recent heavy rainfall, any additional rain will make ongoing
flooding worse, and could lead to additional flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY through SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will persist Thursday and Friday as a moist
and unstable air-mass remains over the area. A few severe
thunderstorms will again be possible on Thursday, primarily
across southeast Oklahoma and northwest Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 1, 1:53 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO 3 WNW SKIATOOK 36.38N 96.05W
04/30/2019 OSAGE OK PUBLIC
MULTIPLE VIDEOS OF A TORNADO WEST OF SKIATOOK AND NORTH
OF HIGHWAY 20 SEEN VIA SOCIAL MEDIA. TIME AND LOCATION
ESTIMATED VIA RADAR.
0920 AM TSTM WND DMG MIAMI 36.87N 94.88W
05/01/2019 OTTAWA OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED SEVERAL ROADS CLOSED IN
MIAMI DUE TO FLOODING. THERE WERE SEVERAL WATER RESCUES
AS WELL. THERE WAS TREE DAMAGE AND POWER OUTAGES.
1020 AM TSTM WND DMG HUNTINGTON 35.08N 94.26W
05/01/2019 SEBASTIAN AR EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED TREE DAMAGE IN THE
HUNTINGTON AREA WITH ONE TREE FALLING ON A ROOF AND
CAUSING STRUCTURAL DAMAGE TO A HOUSE. NO INJURIES.
1030 AM FLOOD JAY 36.42N 94.80W
05/01/2019 DELAWARE OK DEPT OF HIGHWAYS
STATE HIGHWAY 127 IS CLOSED ALMOST A MILE WEST OF US-59
DUE TO A DAMAGED DRAINAGE STRUCTURE FROM HEAVY RAINS.
1030 AM FLOOD BENTONVILLE 36.37N 94.21W
05/01/2019 BENTON AR COUNTY OFFICIAL
NUMEROUS CLOSED ROADS IN BENTON COUNTY FROM FLOODING.
1030 AM FLOOD MIAMI 36.87N 94.88W
05/01/2019 OTTAWA OK PUBLIC
CAR UNDER WATER NEAR ELM STREET AND CENTRAL STREET NEAR
NEO COLLEGE IN MIAMI.
1105 AM TSTM WND DMG HAILEYVILLE 34.85N 95.58W
05/01/2019 PITTSBURG OK BROADCAST MEDIA
AUTO BODY BUSINESS HEAVILY DAMAGED IN HAILEYVILLE WITH
SOME CUSTOMERS CARS DESTROYED. PICTURES RECEIVED VIA
SOCIAL MEDIA.
&&
SJCLocal storm report, May 1, 3:42 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 NW TALIHINA 34.77N 95.07W
04/30/2019 LATIMER OK EMERGENCY MNGR
TWO CABINS DESTROYED. TREES AND POWERLINES DOWN. ALL AT A
KBA CAMPGROUND NORTHWEST OF TALIHINA. TIME ESTIMATED VIA
RADAR.
1150 PM TSTM WND DMG SUMMERFIELD 34.90N 94.87W
04/30/2019 LE FLORE OK EMERGENCY MNGR
TREES AND POWERLINES DOWN. RELAYED VIA NWSCHAT BY
EMERGENCY MANAGER. TIME ESTIMATED VIA RADAR.
1210 AM TSTM WND DMG HOWE 34.95N 94.64W
05/01/2019 LE FLORE OK EMERGENCY MNGR
PRELIM REPORTS OF WIND DAMAGE NEAR HOWE RELAYED VIA
NWSCHAT BY EMERGENCY MANAGER. TIME ESTIMATED VIA RADAR.
&&
KAHSpecial weather statement, May 1, 6:52 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
652 PM CDT Wed May 1 2019
OKZ073-020030-
Pittsburg OK-
652 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 730 PM CDT...
At 652 PM CDT, a strong thunderstorm was located near Kiowa, moving
northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Mcalester Regional Airport... Blanco...
Pittsburg... Bache...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Oklahoma.
LAT...LON 3468 9589 3468 9609 3478 9609 3497 9564
3459 9562 3459 9588
TIME...MOT...LOC 2352Z 246DEG 24KT 3473 9594Special weather statement, May 1, 7:07 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT Wed May 1 2019
OKZ049-020045-
Pushmataha OK-
707 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA COUNTY
UNTIL 745 PM CDT...
At 706 PM CDT, a strong thunderstorm was located 7 miles southwest of
Daisy, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Clayton... Stanley...
Snow... Moyers...
Kosoma... Dunbar...
Eubanks... Finley...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Oklahoma.
LAT...LON 3450 9578 3451 9577 3451 9567 3459 9567
3460 9552 3464 9551 3468 9533 3429 9532
3429 9578
TIME...MOT...LOC 0006Z 251DEG 33KT 3444 9582Special weather statement, May 1, 7:35 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 735 PM CDT Wed May 1 2019 OKZ049-073-075-020100- Pittsburg OK-Latimer OK-Pushmataha OK- 735 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA... SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES UNTIL 800 PM CDT... At 735 PM CDT, a strong thunderstorm was located 9 miles east of Blanco, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Hartshorne... Higgins... Damon... Tuskahoma... Blanco... Yanush... Haileyville... Sardis... Gowen... Dow... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southeastern Oklahoma. LAT...LON 3460 9577 3485 9582 3497 9524 3460 9518 TIME...MOT...LOC 0035Z 259DEG 31KT 3472 9562
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:07 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
| May 1, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 45 min |
| May 1, 7:35 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
| May 1, 7:56 PM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| May 1, 7:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 1, 8:13 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| May 1, 8:37 PM CDT | Special Weather Statement | TSA | LeFlore | 53 min |
| May 1, 9:30 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| May 1, 9:33 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| May 1, 10:46 PM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 21 hr |
| May 2, 1:16 AM CDT | Special Weather Statement | TSA | Adair | 29 min |
| May 2, 3:32 AM CDT | River Flood Warning | TSA | LeFlore | 17 hr |
| May 2, 4:21 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 13 more | 41 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.